Alert archive / New Mexico / Red Flag Warnings in 2011
Red Flag Warning 56, NWS Albuquerque, NM
NWS Albuquerque, NM issued this red flag warning at May 20, 2011, 7:15 AM MDT for Harding County, San Miguel County, Union County, New Mexico. It took effect at May 20, 2011, 12:00 PM MDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 20, 2011, 7:15 AM MDT (13:15 UTC)
- In effect from
- May 20, 2011, 12:00 PM MDT
- Expired
- May 20, 2011, 7:00 PM MDT
- In force
- 7 hr
- Issued by
- NWS Albuquerque, NM
Counties Harding County, NM, San Miguel County, NM, Union County, NM
The radar
The Cannon AFB radar (KFDX), 150 km from the middle of the area, began a volume at 13:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 1.3 hours before the alert went out and 225 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3782 m above ground
- 0-6 km bulk shear
- 70 kt
- 0-1 km storm-relative helicity
- -135 m²/s²
- 0-3 km storm-relative helicity
- -191 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
857 WWUS85 KABQ 201315 RFWABQ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 715 AM MDT FRI MAY 20 2011 ...RED FLAG WARNING NOON TO 7 PM MDT TODAY ACROSS THE EASTERN PLAINS SOUTH OF UNION COUNTY FOR STRONG WINDS AND LOW HUMIDITIES... .WINDS ALOFT WILL WEAKEN TODAY COMPARED TO YESTERDAY...BUT A TIGHT SURFACE PRESSURE GRADIENT WILL PERSIST IN THE LEE OF THE SOUTHERN ROCKIES. AS A RESULT WEST WINDS WILL STRENGTHEN AGAIN THIS AFTERNOON ACROSS THE EASTERN PLAINS. DESPITE TEMPERATURES A FEW TO 8 DEGREES BELOW NORMAL...MINIMUM HUMIDITIES WILL AGAIN REACH CRITICAL THRESHOLDS ALONG AND SOUTHEAST OF A LINE FROM VAUGHN TO CLAYTON. UNION COUNTY IS EXCLUDED FROM THE RED FLAG WARNING BECAUSE OF WEAKER WINDS...GENERALLY HIGHER HUMIDITIES AND ISOLATED SHOWERS AND THUNDERSTORMS EXPECTED DURING THE AFTERNOON. NMZ104-108-202130- /O.UPG.KABQ.FW.A.0053.110520T1900Z-110521T0200Z/ /O.NEW.KABQ.FW.W.0056.110520T1800Z-110521T0100Z/ NEW MEXICO FIRE WEATHER ZONE 104 NORTHEAST PLAINS/EASTERN KIOWA AND RITA BLANCA GRASSLANDS/ABZ-TNZ- NEW MEXICO FIRE WEATHER ZONE 108 EAST CENTRAL PLAINS/WESTERN KIOWA GRASSLANDS BLM/ABZ-SNZ- 715 AM MDT FRI MAY 20 2011 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 7 PM MDT THIS EVENING SOUTH OF UNION COUNTY... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 7 PM MDT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AREA AND TIMING...CRITICAL FIRE WEATHER CONDITIONS WILL REDEVELOP THIS AFTERNOON ACROSS THE EASTERN PLAINS SOUTH OF UNION COUNTY. THE STRONGEST WINDS AND LOWEST HUMIDITIES ARE EXPECTED FROM 1 TO 6 PM MDT. * 20 FOOT WINDS...WEST 20 TO 30 MPH WITH GUSTS AROUND 40 MPH. * RELATIVE HUMIDITY...RANGING FROM 11 TO 16 PERCENT. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. && $$ 44
1 follow-up statement
516 WWUS85 KABQ 202111 RFWABQ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 311 PM MDT FRI MAY 20 2011 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING FOR THE NORTHEAST AND EAST CENTRAL PLAINS SOUTH OF UNION COUNTY DUE TO STRONG WIND AND LOW HUMIDITY... .RED FLAG CONDITIONS WILL CONTINUE THROUGH EARLY EVENING. WIND SPEEDS WILL DECREASE AFTER SUNSET AS HUMIDITIES RISE TO NEAR 20 PCT BY MID EVENING TO EASE THESE DANGEROUS FIRE WEATHER CONDITIONS. NMZ104-108-210100- /O.CON.KABQ.FW.W.0056.000000T0000Z-110521T0100Z/ NEW MEXICO FIRE WEATHER ZONE 104 NORTHEAST PLAINS/EASTERN KIOWA AND RITA BLANCA GRASSLANDS/ABZ-TNZ- NEW MEXICO FIRE WEATHER ZONE 108 EAST CENTRAL PLAINS/WESTERN KIOWA GRASSLANDS BLM/ABZ-SNZ- 311 PM MDT FRI MAY 20 2011 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING. * AREA AND TIMING...CRITICAL FIRE WEATHER CONDITIONS WILL CONTINUE THROUGH THIS EVENING ACROSS THE EASTERN PLAINS SOUTH OF UNION COUNTY. THE STRONGEST WINDS AND LOWEST HUMIDITIES ARE EXPECTED THROUGH 6 PM MDT. * 20 FOOT WINDS...WEST 20 TO 30 MPH WITH GUSTS AROUND 40 MPH. * RELATIVE HUMIDITY...FROM 11 TO 16 PERCENT. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. && $$ SHY
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this red flag warning went out at May 20, 3:15 AM MDT, 4 hours earlier.
Area forecast discussion, May 20, 3:15 AM MDT, 4 hours before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 315 AM MDT FRI MAY 20 2011 .DISCUSSION... CLOSED LOW DRIFTING N INTO WY THIS AM WITH WRAP AROUND MOISTURE STILL IMPACTING NW NM. SHORT WAVE TROUGH ROTATING AROUND STORM WILL SWING THROUGH NM TODAY...WITH ANOTHER WEAK SHORT WAVE TON. ISOLATED TO SCATTERED RAIN AND HIGH MOUNTAIN SNOW SHOWERS WILL CONTINUE OVER THE N AND WC AREAS...WITH ENOUGH INSTABILITY FOR A FEW LIGHTNING STRIKES THIS PM. TEMPERATURES WILL BE MILDER IN THE W TODAY...BUT STILL DOUBLE DIGITS BELOW NORMAL. WINDS WILL BE A NOTCH OR TWO LOWER THAN ON THU BUT STRONG ENOUGH FOR SOME CRITICAL FIRE WEATHER CONDITIONS ACROSS THE EASTERN PLAINS. DRIER AND WARMER WILL BE THE WEATHER STORY FOR THIS WEEKEND AS A WEAK RIDGE OF HIGH PRESSURE CROSSES THE STATE. AN ISOLATED SHOWER CANNOT BE RULED OUT OVER THE NORTHERN MOUNTAINS EITHER DAY. MODERATE BREEZES ARE EXPECTED EACH PM MAINLY OVER SOUTHERN AND EASTERN AREAS...BUT NOT HIGH ENOUGH FOR WIDESPREAD CRITICAL FIRE WEATHER CONDITIONS. TEMPERATURES WILL FINALLY REACH NORMAL SAT IN THE E AND SUN IN THE W. ITS BACK TO A MORE ACTIVE PATTERN FOR THE FIRST HALF OF NEXT WEEK AS A COUPLE OF TROUGHS PASS THROUGH NM. AT THIS POINT IT LOOKS LIKE THE MAIN FOCUS FOR PRECIPITATION WILL BE ACROSS THE N WITH WIND AND FIRE WEATHER CONCERNS FOR THE CENTRAL AND S MON THROUGH WED. TEMPERATURES WILL DROP BELOW NORMAL IN THE W AND CLOSE TO NORMAL IN THE E DURING THE FIRST HALF OF NEXT WEEK. DRY AND WARMER WEATHER RETURNS FOR THE END OF NEXT WEEK...AND MAYBE BEYOND AS THE WEATHER PATTERN MAY RETURN TO DRY AND WARM CONDITIONS AREA WIDE. CHJ && .AVIATION... LOBES OF ENERGY WRAPPING AROUND UPR LOW CENTERED OVER WY WILL CONTINUE TO BRING SCT TO ISOLD SHRA...AFTN TS AND MTN SHSN TO THE AREA NW OF A LINE FROM QUEMADO TO KCAO TODAY...THEN MAINLY ISOLD ACTIVITY OVER THE SAME AREA TONIGHT. PATCHY IFR/MVFR CONDITIONS WILL BE POSSIBLE W OF CONT DIVIDE THIS MORNING...ESPECIALLY KFMN TO KGUP...DULCE...CHAMA AND CUBA. ONLY LIGHT SN ACCUMULATION EXPECTED IN N MTNS. NEXT AVIATION DISCUSSION SCHEDULED FOR 21Z. 44 && .FIRE WEATHER... CRITICAL FIRE WEATHER CONDITIONS EXPECTED ACROSS THE NE AND EAST CENTRAL PLAINS TODAY...THEN ACROSS VARIOUS PARTS OF THE FORECAST AREA MON THRU WED. MON LOOKS LIKE THE MOST CRITICAL DAY...WHEN STRONG SW WINDS MAY BE MOST WIDESPREAD. THE CENTER OF THE BROAD UPPER LOW THAT BROUGHT PRECIP TO THE NW AND WIND TO THE E YESTERDAY STALLED OVER WYOMING LAST NIGHT AND MAY NOT DRIFT NORTHEASTWARD INTO THE DAKOTAS UNTIL SATURDAY NIGHT. AS A RESULT...LOBES OF ENERGY WILL CONTINUE TO WRAP AROUND THE FEATURE WITH SCATTERED TO ISOLATED SHOWERS...AFTERNOON THUNDERSTORMS AND MAINLY MOUNTAIN SNOW SHOWERS TODAY. PRECIP CHANCES WILL DECREASE TONIGHT...BUT SMALL PROBABILITIES WILL LINGER ACROSS THE NORTHERN MOUNTAINS SATURDAY AND SUNDAY. MEANWHILE...WINDY CONDITIONS ARE EXPECTED TO RETURN TO THE PLAINS TODAY. WINDS ALOFT WILL DECREASE ALLOWING SPEEDS TO DROP A FEW MPH COMPARED TO THU...BUT A SURFACE LOW IN THE TX PANHANDLE SHOULD RESULT IN A TIGHT ENOUGH PRESSURE GRADIENT ACROSS THE PLAINS FOR SEVERAL HOURS OF CRITICAL FIRE WEATHER CONDITIONS. THUS...WE WILL UPGRADE THE FIRE WEATHER WATCH TO A RED FLAG WARNING ACROSS THE PLAINS TODAY. BREEZY CONDITIONS ARE EXPECTED TO RETURN TO THE PLAINS SATURDAY AND SUNDAY AS A SURFACE LOW LINGERS ACROSS THE PANHANDLES...BUT WINDS LOOK THEY WILL ONLY TOUCH CRITICAL THRESHOLDS IN EASTERN NM THOSE AFTERNOONS. HUMIDITIES WILL BE LOW ENOUGH ACROSS EASTERN NM FOR AN HOUR OR TWO OF CRITICAL FIRE WEATHER CONDITIONS TO DEVELOP AROUND THE TIME OF PEAK HEATING BOTH DAYS. AFTER A SLIGHT INCREASE IN TEMPERATURES TODAY...STRONGER WARMING WILL DEVELOP SATURDAY AS THE COOL WEATHER SYSTEM DRIFTS TOWARD THE NNE AND WINDS ALOFT SHIFT OUT OF THE SW AGAIN. THE WARMING TREND WILL LAST UNTIL MONDAY IN THE WEST WHEN ANOTHER BROAD UPPER LEVEL LOW PRESSURE SYSTEM WILL DROP INTO THE PACIFIC NW ON A TRACK TOWARD COLORADO. THE SECOND BROAD UPPER LOW IS PROGGED TO PASS EASTWARD OVER CO TUESDAY AND WEDNESDAY. THIS TRACK WILL FAVOR THE NW PLATEAU AND NORTHERN MOUNTAINS FOR WETTING PRECIP CHANCES. WED...THE GFS SUGGEST THE UPPER LOW MAY DIP SOUTHEASTWARD ACROSS NE NM AS IT EXITS...SO THE NE PLAINS MAY ALSO RECEIVE SOME WETTING PRECIP. THE ECMWF KEEPS THE SYSTEM A BIT FARTHER NORTH AS IT EXITS WED. THE TRACK WILL ALSO STEER THE POLAR JET STREAM OVER NM WITH BREEZY TO WINDY CONDITIONS ACROSS MUCH OF THE FORECAST AREA MONDAY THROUGH WEDNESDAY. EXCEPT NEAR THE CO BORDER...CRITICAL MINIMUM HUMIDITIES WILL BE COMMON THOSE DAYS. AT THIS TIME...THE STRONGEST WINDS ARE EXPECTED TO BE MOST WIDESPREAD MONDAY AND/OR TUESDAY...WHEN MUCH OF THE AREA MAY EXPERIENCE CRITICAL FIRE WEATHER CONDITIONS. DESPITE SEVERAL DEGREES OF COOLING THAT WILL DEVELOP ACROSS THE AREA BY WEDNESDAY...THE TAIL END OF THE POLAR JET STREAK COULD KEEP WINDS EAST OF THE CENTRAL MOUNTAIN CHAIN STRONG ENOUGH FOR ANOTHER ROUND OF CRITICAL FIRE WEATHER CONDITIONS ACROSS THE EAST. THE LATTER HALF OF THE COMING WEEK LOOKS WARMER AND DRY WITH SLOWER WINDS AS A RIDGE OF HIGH PRESSURE CROSSES. 44 && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 61 40 71 44 / 30 10 0 0 DULCE........................... 53 31 65 35 / 40 20 5 5 CUBA............................ 59 35 68 39 / 30 10 0 0 GALLUP.......................... 63 35 69 39 / 20 10 0 0 EL MORRO........................ 60 33 65 36 / 20 0 0 0 GRANTS.......................... 65 36 71 39 / 10 0 0 0 QUEMADO......................... 63 33 70 39 / 5 0 0 0 GLENWOOD........................ 74 45 79 48 / 0 0 0 0 CHAMA........................... 47 27 60 30 / 50 20 10 5 LOS ALAMOS...................... 59 36 67 41 / 20 10 0 0 PECOS........................... 59 37 68 39 / 20 5 0 0 CERRO/QUESTA.................... 54 27 64 33 / 30 10 5 5 RED RIVER....................... 49 27 58 34 / 40 20 10 5 ANGEL FIRE...................... 53 26 60 32 / 30 10 10 5 TAOS............................ 58 32 68 34 / 20 10 5 0 MORA............................ 57 36 65 37 / 20 5 5 0 ESPANOLA........................ 64 38 74 41 / 10 5 0 0 SANTA FE........................ 61 38 70 42 / 20 0 0 0 SANTA FE AIRPORT................ 64 39 73 42 / 10 0 0 0 ALBUQUERQUE FOOTHILLS........... 66 45 74 49 / 10 0 0 0 ALBUQUERQUE HEIGHTS............. 69 48 76 52 / 5 0 0 0 ALBUQUERQUE VALLEY.............. 72 44 78 46 / 5 0 0 0 ALBUQUERQUE WEST MESA........... 70 45 77 49 / 5 0 0 0 LOS LUNAS....................... 72 43 80 44 / 5 0 0 0 RIO RANCHO...................... 71 45 77 48 / 10 0 0 0 SOCORRO......................... 78 49 84 53 / 5 0 0 0 SANDIA PARK/CEDAR CREST......... 67 42 74 47 / 10 0 0 0 TIJERAS......................... 67 42 75 45 / 10 0 0 0 MORIARTY/ESTANCIA............... 66 37 73 39 / 10 0 0 0 CLINES CORNERS.................. 63 39 70 45 / 10 0 0 0 GRAN QUIVIRA.................... 69 42 76 45 / 5 0 0 0 CARRIZOZO....................... 77 48 82 51 / 5 0 0 0 RUIDOSO......................... 67 45 74 48 / 5 0 0 0 CAPULIN......................... 64 38 73 42 / 10 10 5 0 RATON........................... 68 35 76 39 / 20 10 5 0 SPRINGER........................ 70 39 77 41 / 20 5 0 0 LAS VEGAS....................... 64 43 71 42 / 10 0 0 0 CLAYTON......................... 74 44 80 48 / 10 5 5 0 ROY............................. 69 42 76 44 / 5 0 0 0 CONCHAS......................... 78 46 84 50 / 5 0 0 0 SANTA ROSA...................... 75 48 82 50 / 5 0 0 0 TUCUMCARI....................... 80 47 85 52 / 5 0 0 0 CLOVIS.......................... 78 47 83 50 / 5 0 0 0 PORTALES........................ 79 45 84 49 / 5 0 0 0 FORT SUMNER..................... 79 47 85 48 / 5 0 0 0 ROSWELL......................... 84 52 91 55 / 5 0 0 0 PICACHO......................... 78 47 86 51 / 5 0 0 0 ELK............................. 72 45 80 47 / 5 0 0 0 && .ABQ WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM NOON TODAY TO 7 PM MDT THIS EVENING FOR THE FOLLOWING ZONES...NMZ104-108. && 40/44
Hazardous weather outlook, May 20, 6:02 AM MDT, 1 hour 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 602 AM MDT FRI MAY 20 2011 NMZ501>540-211200- NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS- NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS- WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS- SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS- WEST SLOPES SANGRE DE CRISTO MOUNTAINS- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET- EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY- LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA- LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY- CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY- SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA- FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY- HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY- QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY- CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY- 602 AM MDT FRI MAY 20 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT A RED FLAG WARNING IS IN EFFECT BETWEEN 12 PM AND 7 PM MDT FOR THE EASTERN PLAINS WHERE LOW HUMIDITIES COMBINED WITH STRONG WINDS WILL CREATE CRITICAL FIRE WEATHER CONDITIONS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE NEXT MONDAY THROUGH WEDNESDAY ACROSS PORTIONS OF THE EAST...AS WELL AS A PORTION OF WESTERN NEW MEXICO ON TUESDAY...WHICH COULD BE THE MOST WIDESPREAD CRITICAL CONDITIONS. WINDS WILL ALSO APPROACH ADVISORY LEVELS OVER CENTRAL AND SOUTHERN AREAS MONDAY THROUGH WEDNESDAY. WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS... WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. 40
Nearby
Red Flag Warnings in New Mexico, 2011Every red flag warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.